Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Struggling with joint pains. Standing leads to hip pain. What is wrong? What can I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
My mom is struggiling with joint pains. on her knees, elbows , shoulder, Hip. She also says is she stand for a while she gets hip pain. We did all the tests. Nothing conclusive and we are not whom to consult. Could you please suggest how to proceed?
Posted Sat, 16 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Pragnesh Vachharajani 38 minutes later

Thanks for posting your query.

I can appreciate your concern for your mother.

The reasons for multiple joint pains commonly are:

1. Rheumatoid arthritis-
2. Gout
3. Vitamin B12 defi
4. Vitamin D defi
5. Calcium deif

Ideal person to consult for this is orthopedic surgeon or rheumatologist.

Please discuss this with your family and doctor and ask for a proper referral.

Most of the cases respond satisfactorily to the treatment.

After examination the doctor may advise some investigations like

RA Test
S.Uric Acid
Vit D level
B12 Level
Blood counts
blood sugar
X XXXXXXX as per need

In mean time, this should help.

1. Ask her to more of fruits, vegetables soups etc.
2. Maintain healthy routine, keep walking till she has pain, and just stop before pain starts
3. Apply some analgesic oint over the site of pain
4. Milk and milk products are good source of calcium

Wishing her good health.



Above answer was peer-reviewed by
Follow-up: Struggling with joint pains. Standing leads to hip pain. What is wrong? What can I do? 37 hours later
Thanks for your informative answer. We did blood and urine test. Per the report there is no vitamin deficiency. My mob has diabetes and it is under control.. We consulted a general physician yesterday. He suggested taking Vitamin B12 injection (Nureobin). We also visited Ojus( WWW.WWWW.WW . The doctor there suggested going for 7 days physiotherapy. We are thinking of trying it out before going to orthopedic Surgeon. Please suggest.
Answered by Dr. Pragnesh Vachharajani 10 hours later

Good to hear from you again.

There is no harm in trying these injections.

Apart from this, as she is diabetic please discuss with your doctor about supplementation of Vit D in next visit when you go to him.

I do not know how physiotherapy will help.

Still you try this injection first and wait for the response. In case of problem still persists you can consult an orthopedic Surgeon.

Wishing her good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor